MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC SNAP SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC SNAP SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27740
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the shunt was defective and the valve would not adjust pre-operatively.There was no patient impact.
 
Additional Manufacturer Narrative
The returned valve was left in the packaging so lab personnel could try to duplicate the complaint.Laboratory personnel were able to adjust the performance level setting to 2.5, 2.0, 1.5 and 1.0, but not 0.5 through the packaging.It is unknown how or when this occurred.The valve was not tested for valve flux, patency, leak, reflux, pressure-flow and preimplantation testing as it was not related to the complaint.All valves are 100% tested at the time of manufacture.Prior to release, the valve is set to each setting in order to perform pressure flow testing.A review of the manufacturing records showed no anomalies.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC SNAP SHUNT ASSEMBLY, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7943595
Report Number2021898-2018-00488
Device Sequence Number11141513
Product Code JXG
UDI-Device Identifier00643169975569
UDI-Public00643169975569
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number27740
Device Catalogue Number27740
Device Lot NumberE42605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1